Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Forgetfullness as a side effect?
May 5, 2005

Can HIV drug regimines make a person forgettful? I have had many episodes of forgetfulness--forgetting how to get to my house, being at work and forgetting a password amd how to run a machine, driving somewhere and not remembering why I am in the car, etc. I am only 24 so it's not an age thing, and I can't remember if it started with my meds or not.

Response from Dr. Pierone

I do think that HIV medications can occasionally make people forgetful. I say this based on anecdotal observations in my medical practice. I have had patients mention this problem to me and report that their memory improved after they stopped HIV medications. The most common medications have been Sustiva and Viramune. Of course, this is not high science, just a few observations that might (or might not) be meaningful.

There are other reasons for forgetfulness and it is a common complaint in persons living with HIV. A partial list of other potential causes include depression, sleep deprivation, alcohol overuse, certain medications (Valium, Xanax), and attention deficit disorder. You should discuss this problem with your doctor and see what ideas come up. Thanks for posting and best of luck.



Previous
Starting treatment or wait?
Next
sustiva, viread and emtriva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement